MAUDE Adverse Event Report: BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER
Catalog Number D138504
Medical Device Problem Codes Mechanical Jam (2983); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a varipulse catheter and a vizigo sheath and the patient experienced cardiac tamponade that required pericardiocentesis.First it was reported that when the catheter was inserted into the patient¿s body, electrode #10 was displayed in black for the varipulse catheter with lot# 31817950l.The catheter was replaced with another new varipulse catheter with lot # 31814177l and the issue was resolved.Then it was reported that during ablation, pull wire disconnection occurred with the vizigo sheath with lot # 17411932.Additional ablation was discontinued and a post-map was created to confirm the gap, and the varipulse catheter (lot: 31814177l) was reinserted for additional ablation.However, this was performed because the vizigo sheath lot # 17411932 did not move as expected.The vizigo sheath lot # 17411932 was replaced with the another new one.Then, approximately 1¿2 minutes after manipulation of the varipulse catheter and vizigo short during preparation for vizigo short replacement, a decrease in blood pressure was noted and a cardiac tamponade occurred.Drainage was performed, and the procedure was completed after blood pressure recovered.Patient was transferred back to the intensive care unit).Patient fully recovered.The physician thinks that the cardiac tamponade was due to the manipulation of either the varipulse catheter or vizigo sheath when attempted to approach the devices to the pulmonary vein for a touch up ablation.It was reported that the vizigo sheath was not displayed on the carto 3 monitor and used under fluoroscopy for certain times.During the touch up attempt, the vizigo sheath was inside the left atrium (la) chamber and the varipulse catheter was advanced inside the vizigo sheath under fluoroscopy.The varipulse catheter tip came out of vizigo sheath, and the physician confirmed that the varipulse tip on the carto 3 monitor showed the tip was already at the posterior wall of the la.Then the catheters were not able to be moved.The physician thinks that either varipulse catheter or vizigo sheath damaged the posterior wall of la.The procedural act during the procedure was 400 seconds.There were 29 pfa ablations performed, all within the pulmonary veins.

Brand Name
VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key25488349
Report Number3013300026-2026-01845
Device Sequence Number10323038
Product Code DYB
UDI-Device Identifier10846835026252
UDI-Public(01)10846835026252(17)280216(10)17411932
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD138504
Device Lot Number17411932
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2026
Supplement Date Received by Manufacturer06/15/2026
06/17/2026
Initial Report FDA Received Date06/12/2026
Supplement Report FDA Received Date06/17/2026
07/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight138 LB